On the number of monochromatic solutions of x+y=z2

Ayman Khalfalah, Endre Szemerédi

Research output: Article

12 Citations (Scopus)


In the present work we prove the following conjecture of Erdos, Roth, Sárközy and T. Sós: Let $f$ be a polynomial of integer coefficients such that 2|f(z) for some integer $z$. Then, for any $k$-colouring of the integers, the equation $x+y=f(z)$ has a solution in which $x$ and $y$ have the same colour. A well-known special case of this conjecture referred to the case f(z)=z2.

Original languageEnglish
Pages (from-to)213-227
Number of pages15
JournalCombinatorics Probability and Computing
Issue number1-2
Publication statusPublished - jan. 1 2006


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Statistics and Probability
  • Computational Theory and Mathematics
  • Applied Mathematics

Cite this